Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Teenage periods and nausea/vomiting

(2 Posts)
exexpat Wed 03-Feb-16 12:07:53

DD is 13 and started periods more than two years ago. They have always been quite heavy and she has had bad cramps, but they have also increasingly been accompanied with nausea, which has been getting worse, and this month she was vomiting throughout her period.

We saw a doctor and she was prescribed Levest (contraceptive pill), and she was OK for a few days after the end of her period, but has now started vomiting again. I now discover that nausea and vomiting is quite a common side effect of Levest, particularly in the first couple of cycles - aargh....

We will try and persist, but she is often throwing up the pills, together with the anti-nausea tablets she was given. Otherwise she is fine, no sign of any other health issues, but she is missing a lot of school because of this.

Has anyone else had to deal with this, and have any positive suggestions?

AttilaTheMeerkat Wed 03-Feb-16 14:32:25

The GP should change the contraceptive pill due to the side effects your DD is experiencing.

I would advise that she keeps a daily pain and symptom diary because if she does go onto see a gynaecologist this will give them clues.

Has she tried a heat pad, sometimes this can help.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now